Alert archive / Texas / Red Flag Warnings in 2024

Red Flag Warning 22, NWS Midland/Odessa, TX

May 24, 202410 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at May 24, 2024, 2:41 PM CDT for 10 counties in Texas; 5 counties in New Mexico. It took effect at May 25, 2024, 10:00 AM CDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 24, 2024, 2:41 PM CDT (19:41 UTC)
In effect from
May 25, 2024, 10:00 AM CDT
Expired
May 25, 2024, 10:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Brewster County, TX, Culberson County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 160 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 1:37 PM CDTNON-TSTM WND GST 612 Sw Bonito Lake, NMMesonet station TS286 Lincoln Portable No. 2.
May 25, 5:36 PM CDTNON-TSTM WND GST 63Pine Springs, TXMesonet station 60 Pine Springs GMNP.
May 25, 6:52 PM CDTNON-TSTM WND GST 611 Ene Pine Springs, TXMesonet station PSGT2 Pinery.
May 25, 6:55 PM CDTNON-TSTM WND GST 582 W Artesia, NMAWOS station KATS Artesia.
May 25, 7:38 PM CDTNON-TSTM WND GST 603 Nnw Pine Springs, TXMesonet station GDBT2 The Bowl.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2024-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2024-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5801 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WWUS84 KMAF 241941
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
241 PM CDT Fri May 24 2024

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE HIGHER TERRAIN AND ADJACENT PLAINS OF WEST TEXAS AND 
SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 
PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE 
DANGER...

NMZ116>119-TXZ045-050-059-060-067-270>278-250745-
/O.UPG.KMAF.FW.A.0023.240525T1500Z-240526T0300Z/
/O.NEW.KMAF.FW.W.0022.240525T1500Z-240526T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
241 PM CDT Fri May 24 2024 /141 PM MDT Fri May 24 2024/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 
PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE 
DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning for relative humidity values as low as 4 percent, 20
ft winds greater than 20 mph, and extreme fire danger, which is 
in effect from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ 
Saturday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, 
  Guadalupe and Delaware Mountains, Van Horn and Highway 54 
  Corridor, Eastern Culberson County, Reeves County Plains, 
  Chinati Mountains, Marfa Plateau, Davis Mountains and Davis 
  Mountains Foothills.

* TIMING...From 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ 
  Saturday.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...8 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that
  may generate sparks. Extinguish smoking material in vehicles.
  Accidental ignitions will have the potential to grow into
  dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth and spread.

&&

$$
3 follow-up statements
841 
WWUS84 KMAF 241955
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
255 PM CDT Fri May 24 2024

...A RED FLAG WARNING IS IN EFFECT SATURDAY FOR THE HIGHER 
TERRAIN AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW 
MEXICO FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT 
WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER...

NMZ116>119-TXZ045-050-059-060-067-270>278-250800-
/O.CON.KMAF.FW.W.0022.240525T1500Z-240526T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
255 PM CDT Fri May 24 2024 /155 PM MDT Fri May 24 2024/

...RED FLAG WARNING IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 
PM CDT /9 PM MDT/ SATURDAY FOR RELATIVE HUMIDITY VALUES AS LOW AS 
4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE 
DANGER...

* AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, 
  Guadalupe and Delaware Mountains, Van Horn and Highway 54 
  Corridor, Eastern Culberson County, Reeves County Plains, 
  Chinati Mountains, Marfa Plateau, Davis Mountains and Davis 
  Mountains Foothills.

* TIMING...From 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ 
  Saturday.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...8 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth and spread.

&&

$$
360 
WWUS84 KMAF 250754
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
254 AM CDT Sat May 25 2024

NMZ116>119-TXZ045-050-059-060-067-270>278-252000-
/O.CON.KMAF.FW.W.0022.240525T1500Z-240526T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
254 AM CDT Sat May 25 2024 /154 AM MDT Sat May 25 2024/

...RED FLAG WARNING REMAINS IN EFFECT TODAY FOR RELATIVE HUMIDITY
VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND 
EXTREME FIRE DANGER...

* AFFECTED AREA...Southeast New Mexico and adjacent parts of West
  Texas south through the Chinati Mountains.

* TIMING...From 10 AM CDT /9 AM MDT/ this morning to 10 PM CDT 
  /9 PM MDT/ this evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. Stronger
  gusts expected in the Guadalupe Mountains.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...8 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth and spread.

&&

$$
120 
WWUS84 KMAF 251837
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
137 PM CDT Sat May 25 2024

...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR 
RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER 
THAN 20 MPH, AND EXTREME FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH 
SUNDAY EVENING FOR FAR WEST TEXAS AND THE MOUNTAINS FOR RELATIVE 
HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 15 
MPH AND CRITICAL TO EXTREME FIRE DANGER...

TXZ270>273-275>278-260645-
/O.NEW.KMAF.FW.A.0024.240526T1700Z-240527T0200Z/
/O.CON.KMAF.FW.W.0022.000000T0000Z-240526T0300Z/
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
137 PM CDT Sat May 25 2024 /1237 PM MDT Sat May 25 2024/

...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR 
RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER 
THAN 20 MPH, AND EXTREME FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH 
SUNDAY EVENING FOR FAR WEST TEXAS AND THE MOUNTAINS FOR RELATIVE 
HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 15 
MPH AND CRITICAL TO EXTREME FIRE DANGER...

* AFFECTED AREA...Guadalupe Mountains Above 7000 Feet, Guadalupe 
  and Delaware Mountains, Van Horn and Highway 54 Corridor, 
  Eastern Culberson County, Chinati Mountains, Marfa Plateau, 
  Davis Mountains and Davis Mountains Foothills.

* TIMING...For the Red Flag Warning, until 10 PM CDT /9 PM MDT/ 
  this evening. For the Fire Weather Watch, from Sunday 
  afternoon through Sunday evening.

* WINDS...West 25 to 35 mph with gusts up to 55 mph in the
  mountains.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ116>119-TXZ045-050-059-060-067-274-260300-
/O.CON.KMAF.FW.W.0022.000000T0000Z-240526T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward-
Reeves County Plains-
137 PM CDT Sat May 25 2024 /1237 PM MDT Sat May 25 2024/

...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR 
RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER 
THAN 20 MPH, AND EXTREME FIRE DANGER...

* AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea and Reeves County Plains.

* TIMING...Until 10 PM CDT /9 PM MDT/ this evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph in the
  mountains.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...8 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Extinguish smoking material in vehicles. 
  Accidental ignitions will have the potential to grow into 
  dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth and spread.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 12:39 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 24, 12:39 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1239 PM CDT Fri May 24 2024

...New AVIATION...

.UPDATE...
Issued at 1021 AM CDT Fri May 24 2024

A weak cold front enhanced by a modified outflow boundary is
gradually working its way southward across the Permian Basin this
morning, with a northerly wind shift in its wake. To the north,
temperatures across the South Plains remain in the 60s and lower
70s, thus despite ample insolation this afternoon, expect this
boundary to result in cooler temperatures, especially across the
northern tier of the forecast area. Thus, have adjusted highs down
accordingly today, with highs topping out in the upper 80s across
far northern areas and in the mountains, lower to middle 90s for
most other locations, and the only 100s confined along portions of
the Rio Grande Valley. While still above normal, these
temperatures will offer somewhat of a reprieve from the heat,
which looks to crank up over the holiday weekend. The remainder of
the forecast this morning is on track.

JP

&&

.SHORT TERM...
(Today through Saturday afternoon)
Issued at 343 AM CDT Fri May 24 2024

WV imagery shows zonal flow aloft over West Texas and Southeast New
Mexico this morning.  KMAF 00Z raob and VWP show southwest to west
flow throughout the column, keeping moisture to the east.

Today, return flow may briefly push a dryline bulge into the lower
Trans Pecos this morning, but this will quickly mix east as a cold
front tries to backdoor the area.  The front isn't very strong, but
will shave a degree or two off of yesterday's highs, precluding the
need for any heat products today.  Highs this afternoon should
average only 5-7F above normal.  Despite this cooling, low single-
digit relative humidity is anticipated across most of the area.

Tonight, surface winds go light and variable, and under mostly clear
skies, efficient radiational cooling will allow overnight lows to
cool to only ~ 2-4F above normal.  To the west, and upper trough is
forecast to be digging through the southwest CONUS.

Saturday, zonal flow aloft goes to southwest as the trough moves
into the region.  This will develop a mountain wave signature over
the Guadalupes for a few hours of high winds there, and possibly
advisory winds on the plains in the lee of the mountains.  The new
NBM 4.2 winds are not very representative of this. In fact, the
NBM90 alone doesn't generate high winds in the Guadalupes at all
Saturday.  We speculate that, just as an erroneous dewpoint reading
can "infect" the NBM, lack of a wind sensor at KGDP is similarly
"infecting" the NBM there, and resulting in lower wind forecasts.
That said, we'll increase winds Saturday afternoon/evening, and
issue a High Wind Watch to cover this.  These increased winds will
add a downslope warming component to the mix, increasing afternoon
highs to 8-10F above normal.  Heat Advisories will once again be
needed south.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 343 AM CDT Fri May 24 2024

Come 12z Sunday, we'll still have the lingering jet associated with
Saturday's shortwave gradually departing. This contributes to
another hot, dry, and breezy day with the dryline shoved all the way
into San Angelo's area. On the heels of this weekend's shortwave, a
back-door front will likely nose into the Permian Basin with some
elevated northerly winds, however, plenty of sunshine takes a toll
on any temperature gradient and the hot weather stays through Monday
afternoon.

A bit of a pattern change comes after Monday as lighter westerlies
allows return flow to take hold, shoving the dryline back to the
TX/NM state line by Tuesday morning. This could set the stage for
the next round of thunderstorms for both Tuesday and Wednesday
afternoons. The instability will be there east of the dryline but
wind shear is going to be somewhat limited with the light flow
aloft. For you rain seekers, stay tuned over the next few days as
more details become available. That being said, the increased rain
chances and cloud cover should provide *some* relief from the above-
normal heat during the middle part of the week.

-Munyan

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Fri May 24 2024

VFR conditions will continue the next 24 hours. Elevated and
intermittently gusty northwesterly to northerly winds are possible
through around 20Z-21Z, with gusts diminishing later this
afternoon and winds becoming light overnight. By around 14Z-16Z,
winds shift to the west-southwest at all terminals, becoming
gusty at or just beyond the end of the period.

&&

.FIRE WEATHER...
Issued at 343 AM CDT Fri May 24 2024

A fairly active period of fire weather is anticipated this weekend
with extremely dry conditions persisting each afternoon with a
shortwave pushing through on Saturday. For today, extremely low
humidities develop by the afternoon (as low as 2 percent in spots),
but wind speeds will only be sustained near 15-20 mph and fire
weather conditions should stay elevated to near-critical at best.
Moisture recovery only makes it to the east-central Permian Basin by
sunrise today, with very dry conditions persisting out west. Despite
the lack of winds, the humidity and very dry fuels could lead to
generally IA fire potential.

With the incoming shortwave for Saturday, winds will be much
stronger. Following another morning of poor recovery along/west of
the Pecos, humidities once again fall to 5 percent or less with
westerly winds sustained 20-30 mph (and stronger winds in the
mountains). This combination sends RFTIs into the 7-8 range, which
when paired with the extremely dry fuels (ERCs easily above the 97th
percentile west of the Pecos), suggest critical to extreme fire
weather conditions for Saturday afternoon. As such, a Fire Weather
Watch has been issued for Southeast New Mexico and portions of West
Texas.

The tail-end of the jet associated with Saturday's shortwave lingers
through the area into Sunday afternoon, keeping elevated winds in
place, mainly across the western high terrain. While another morning
of poor moisture recovery and afternoon humidity near 5 percent,
winds may be light enough to sneak below critical conditions but
this forecast will be largely dictated by how strong of winds linger
into Sunday.

Beyond Sunday, better moisture return sends the dryline westward of
the TX/NM state line each morning along with lighter winds and less
dry afternoons should keep fire weather concerns on the low side
through much of the work-week.

-Munyan

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               63 101  65  99 /   0   0   0   0
Carlsbad                 63 100  64  96 /   0   0   0   0
Dryden                   69 105  71 106 /   0   0   0   0
Fort Stockton            64 104  67  99 /   0   0   0   0
Guadalupe Pass           62  90  61  86 /   0   0   0   0
Hobbs                    57  99  60  94 /   0   0   0   0
Marfa                    51  95  53  92 /   0   0   0   0
Midland Intl Airport     62 100  65  98 /   0   0   0   0
Odessa                   63 101  67  98 /   0   0   0   0
Wink                     60 103  63  99 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM
     MDT/ Saturday for Andrews-Chinati Mountains-Davis Mountains-
     Davis Mountains Foothills-Eastern Culberson County-Gaines-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Loving-Marfa Plateau-Reeves County Plains-Van
     Horn and Highway 54 Corridor-Ward-Winkler.

     High Wind Watch from Saturday afternoon through Saturday evening
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

     Heat Advisory from 1 PM to 8 PM CDT Saturday for Central
     Brewster County-Chinati Mountains-Chisos Basin-Davis
     Mountains-Davis Mountains Foothills-Lower Brewster County-
     Marfa Plateau-Pecos-Terrell.

NM...Red Flag Warning from 9 AM to 9 PM MDT Saturday for Chaves
     Plains-Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Watch from Saturday afternoon through Saturday evening
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...84
LONG TERM....16
AVIATION...84
Hazardous weather outlook, May 24, 2:40 PM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
240 PM CDT Fri May 24 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-251945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
240 PM CDT Fri May 24 2024 /140 PM MDT Fri May 24 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A Rangeland Fire Danger Statement is in effect for Southeast New
Mexico and portions of West Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Critical fire weather conditions and extreme fire danger are expected
Saturday across Southeast New Mexico and the western Permian Basin
south to the Davis Mountains and Marfa Plateau. A Red Flag Warning is
in effect. Near critical and critical fire weather conditions may
continue on Sunday.

Windy to very windy conditions are expected across the Guadalupe
Mountains and adjacent plains on Saturday. A High Wind Warning and
Wind Advisory are in effect.

Hazardous heat conditions return Saturday, and a Heat Advisory is in
effect for the Stockton Plateau, Davis and Chinati Mountains, Marfa
Plateau, and Big Bend. Hazardous heat will continue Sunday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:11 AM CDTHigh Wind WatchMAFCulberson11 hr
May 24, 3:07 AM CDTFire Weather WatchMAFAndrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 4 more12 hr
May 24, 1:21 PM CDTHeat AdvisoryMAFBrewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more31 hr
May 24, 1:21 PM CDTHigh Wind WarningMAFCulberson34 hr
May 24, 1:21 PM CDTWind AdvisoryMAFCulberson34 hr

Nearby

Red Flag Warnings in Texas, 2024Red Flag Warnings in New Mexico, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.